New Mexico, 2007Flash Flooding in New Mexico, July 21, 2007
July 21, 2007 · NWS ABQ · 2 events in 2 counties and zones
Thunderstorms produced heavy rain which led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain which led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 21, 2:02 AM MST, 11 hours 13 minutes earlier.
Area forecast discussion, Jul 21, 2:02 AM MST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MDT SAT JUL 21 2007
ADD POST WEEKEND DISCUSSION
.DISCUSSION...HIGH LEVEL UPPER LOW IN W TX 24 HOURS AGO STILL WELL
DEFINED AND NOW JUST S OF CENTER POINT OF THE STATE. SLOW W OR NW
DRIFT LIKELY OVER NEXT 24 HOURS OR SO...BUT SHOULD TEND TO FADE IN
TIME. THEN MODELS AGREE TO VARYING DEGREES ON A FAIRLY WELL
DEFINED INVERTED UPPER TROUGH...A LITTLE LOWER IN ATMOSPHERE THAN
AFOREMENTIONED LOW...COMING NW INTO AND ACROSS NM BETWEEN TONIGHT
AND SUN NIGHT OR MON. THE COMBINATION OF THESE TWO FEATURES AS
WELL AS THEIR INTERACTION WILL LIKELY INCREASE SHOWERS AND STORMS
FIRST ACROSS SE NM LATER TODAY...ALREADY A FEW SHOWERS ENTERING
EDDY AND LEA COUNTIES...WITH THAT FEATURE HOPEFULLY CONTINUING NW
ACROSS THE STATE SUN AND SUN NIGHT AND BRINGING MUCH NEEDED RAIN
TO MORE AREAS OF CENTRAL AND W NM. AS A RESULT...UPPED POPS
SIGNIFICANTLY ACROSS SE QUARTER TO THIRD OF NM FOR TODAY INTO
TONIGHT. ONE CONCERN THOUGH IS WHETHER CLOUDS WILL BE TOO THICK OR
UNBROKEN THERE TO ALLOW SUFFICIENT HEATING TO INCREASE T STORM
DEVELOPMENT. EVEN WITH THAT SCENARIO THOUGH THERE SHOULD BE ENOUGH
MOISTURE AND DYNAMICS AROUND TO GENERATE SOME INCREASE IN RAINFALL.
MONSTROUS UPPER HIGH FORCED NORTHWARD PARTIALLY BY THESE TWO
DISTURBANCES WILL LIKELY BUILD RATHER STRONGLY BACK SOUTHWARD
ACROSS NM MON AND FOR A GOOD PORTION OF NEXT WEEK SO MORE OFTEN
THAN NOT SHOWER AND STORM CROP WILL BE SUBPAR FOR THE SEASON. WITH
EVEN STRONGER AZONAL PATTERN TO WINDS ALOFT OVER MOST OF THE
COUNTRY BROUGHT ABOUT BLOCKING HIGH OVER THE ROCKIES AND LOW OVER
THE MIDWEST AND EAST...HOPE IS FADING FOR A DECENT MONSOONAL
MOISTURE RECHARGE FOR THE STATE/S LAKES...STREAMS AND AQUIFERS.
WE/LL HAVE TO SEE IF AUGUST WILL BRING A CHANGE TO THIS CURRENT
PATTERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 91 63 93 64 / 30 30 20 30
GALLUP.......................... 88 56 87 59 / 30 30 20 30
GRANTS.......................... 87 56 85 58 / 20 40 30 40
GLENWOOD........................ 91 60 89 61 / 30 50 30 40
CHAMA........................... 81 49 79 48 / 30 30 30 30
LOS ALAMOS...................... 82 56 81 57 / 20 30 20 20
RED RIVER....................... 73 45 72 44 / 30 20 20 30
TAOS............................ 83 53 85 55 / 30 20 20 20
SANTA FE........................ 84 56 84 57 / 30 20 20 20
SANTA FE AIRPORT................ 87 59 86 59 / 20 20 20 20
ESPANOLA........................ 90 58 90 58 / 20 20 20 20
ALBUQUERQUE HEIGHTS............. 91 67 88 67 / 20 20 20 30
ALBUQUERQUE VALLEY.............. 91 63 89 63 / 20 20 20 30
ALBUQUERQUE FOOTHILLS........... 89 65 87 64 / 20 20 30 30
ALBUQUERQUE WEST MESA........... 91 66 89 66 / 20 20 20 30
SOCORRO......................... 90 63 88 64 / 20 20 20 40
SANDIA PARK/CEDAR CREST......... 81 53 80 52 / 20 30 30 30
MORIARTY/ESTANCIA............... 88 58 85 57 / 20 20 30 20
CARRIZOZO....................... 88 61 86 60 / 20 30 30 30
RUIDOSO......................... 79 55 78 54 / 30 40 30 30
RATON........................... 87 56 88 55 / 10 5 10 10
LAS VEGAS....................... 83 55 82 55 / 20 20 20 20
ROY............................. 87 61 88 62 / 10 10 5 10
CLAYTON......................... 89 63 90 64 / 10 5 5 5
SANTA ROSA...................... 90 64 91 64 / 20 20 10 10
TUCUMCARI....................... 90 67 93 67 / 20 20 10 5
FORT SUMNER..................... 90 67 92 65 / 20 30 10 10
CLOVIS.......................... 87 65 91 65 / 30 40 10 10
PORTALES........................ 88 64 92 63 / 30 40 10 10
ROSWELL......................... 87 66 89 68 / 40 40 20 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
43
Hazardous weather outlook, Jul 21, 5:00 AM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 21 2007
NMZ001>021-026-221200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SAT JUL 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...LOCALES IN AND NEAR CATRON COUNTY WILL HAVE THE GREATEST
POTENTIAL FOR ISOLATED STRONG THUNDERSTORMS THAT PRODUCE WIND GUSTS
BETWEEN 40 AND 50 MPH...SMALL HAIL AND AN INCH OR MORE OF RAIN IN AN
HOUR OR LESS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
43
Flash Flood, Sandoval
- When
- July 21, 1:15 PM MST to 1:45 PM MST
- Where
- Sandoval County, 1 mi S of Jemez Spgs to 2 mi S of Jemez Spgs
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.755, -106.700
Thunderstorms produced heavy rain in a localized area just south of Jemez Springs. This caused flooding and mudslides across four sections of State Highway 4 causing the road to be temporarily closed.
Flash Flood, Santa Fe
- When
- July 21, 7:00 PM MST to 8:00 PM MST
- Where
- Santa Fe County, Santa Fe
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 35.680, -105.950
Thunderstorms produced heavy rain which caused street flooding between 1 and 2 feet deep at the intersection of Cerillos Road and Camino Carlos Rey. Cars were stalled in the intersection. A section of Rodeo Road was closed due to flooding. Two homes on the east side of town experienced flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 21 to 22, 2007$2.6 million · EF2 · 18 events
- Tornado and Hail in Florida, July 21, 2007$15 million · EF0 · 8 events
- Tornado and Hail in Florida, July 21, 2007$1.5 million · EF0 · 6 events
- Flash Flood in Colorado, July 21, 2007$1.0 million · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 21, 2007$235,000 · 61 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 21, 2007$70,000 · 60 kt wind · 4 events
- Wildfire and Hail in Florida, July 21, 20071 in hail · 19 events
- Hail and Damaging Winds in Georgia, July 21, 20071.75 in hail · 16 events
- Flash Flooding and Flooding in Texas, July 21 to 24, 200713 events
- Hail and Damaging Winds in Florida, July 21, 20071 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20074 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 21, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35545, 35546.